New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

TBarry
New Member


Date Joined Apr 2010
Total Posts : 6
   Posted 4/24/2010 5:53 PM (GMT -7)   
Hello all, today is my second day on cymbalta, already i am having the sweats, i feel sick to my stomach, even my favorite meal does nto sound good, and everything is very cloudy. i know there are side effects and i know they are supposed to go away or atleast tone down a bit, but with only being the second day in and being this bad should i be concerned?

Chutz
Veteran Member


Date Joined Jan 2005
Total Posts : 9090
   Posted 4/24/2010 8:59 PM (GMT -7)   
Hi TBarry!

And welcome to the Fibro Family! I'm sure glad you came to ask your question as many of us have tried this medication. My experience is similar to yours. I could not even hold my head up because my brain and muscles were so wobbly. I had to sit in a chair and literally hold up my head and prop pillows around it. Needless to say after 2 days that was the last pill I took. I happen to be very sensitive to anything in the antidepressant family.

But...I'm not a doctor, just someone who tried Cymbalta. There are many people in the forum and elsewhere who have had good results. I can't say how long it will take for side effects to back off but for me it was too much. I have a good rapport with my doctor so I just stopped taking them. It's MY body and I wasn't putting those things in it any more. That worked for me, but might not for everyone.

A few other comments on cymbalta... in the trials this drug "did give significant relief to over 50% of the women in the trials." That is considered successful, I guess since they did get approval for the drug. But do keep in mind that it does have a 'black box' warning as do other antidepressants. I doubt if it's any better or worse when it comes to suicides from antidepressants but I do know that Eli Lilly pulled a cover up on a young 19 year old in the trials when she took her own life while staying at their own labs. Also, for those who've been on Cymbalta for a while it seems to lose it's effectiveness at about 2 years out. The company seems to think this is common or expected. But if you can get 2 years of less pain that's a good thing!

I'm not trying to talk you into our out of taking this medication, just relating some fact and comments I've read from other users. If you are still taking it and feeling the same on Monday I'd suggest calling your doctor and ask about it. Or you can also call your pharmacy and talk to them about the side effects.

As usual I've rambled on way too long and probably gave you more information that you wanted. But as others share their comments I do hope you find an answer in there somewhere. We do understand and truly care about each and every one who comes here...we do understand.

Warmest hugs,
Chutz
Gravitation is not responsible for people falling in love.
Albert Einstein

(\_/)
(o.o)
(> <) Co-Moderator Fibromyalgia & Chronic Pain Forums
Fibromyalgia, PTSD, UC, Diabetic on insulin, collapsed disk, arthritis scattered around and a few other delights.


damouthy1
Veteran Member


Date Joined Sep 2009
Total Posts : 663
   Posted 4/25/2010 5:59 AM (GMT -7)   
I had bad side effects from cymbalta too, but my sister takes it and it works wonders for her. She did have some of the side effects in the beginning but continued to take it and they went away. She swears by cymbalta. Just as Chutz said some people can take it while others can't. I hope you get some relief soon!
Gentle Hugs,
Shannon
 
Fibromyalgia, Chronic daily headaches, Migraine disorder (with and without aura), GERD, High blood pressure, Depression and Anxiety
Oxycontin, Percocet for bt/pain, Flexeril as needed, Lopressor, Lexapro, Famotidine, and Promethazine as needed for nausea from migraines


TBarry
New Member


Date Joined Apr 2010
Total Posts : 6
   Posted 4/25/2010 6:39 PM (GMT -7)   
thank you to both of you, today is a better day i finally somewhat feel human, still not hungry and wow the hot flashes sure are killing me, but i was actually able to go out today and not feel like i was in a cloud so i am just hoping with time the side effects will go down, i do have a drs appointment on friday and will discuss these side effects all with him

GSDgirl
Veteran Member


Date Joined Mar 2010
Total Posts : 1286
   Posted 4/25/2010 6:59 PM (GMT -7)   
Hi, I took cymbalta last year for about 8 or so weeks.  I did not have imediate side effects but it started making me somewhat crazy.  I ended up on zoloft.  Good Luck and I hope it works for you
Denise from Pittsburgh, Pa
 ***diagnosis: high blood pressure, gastritis, fibromyalgia, hepatitis (SVR),  disc problems in neck, depression, anxiety & stress
 ***meds: metroplol 25mg, zoloft 150mg, gabapentin 300mg 3x a day zocor , (soma, fioronal, tramadol, as needed).
 ***other supps: calcium, vit D 2,000-4,000 per, milk thistle, vit C &E, acidopholos (sp?),  
CO-Q 10,  flax or fish oil, ginsing, magnesium, B complex,
 


Kelsie
Regular Member


Date Joined Jan 2008
Total Posts : 60
   Posted 4/25/2010 8:12 PM (GMT -7)   

Did your dr. have you start on a low dose and work your way up?  When I talked to a POTS specialist, he said to start at only 20 mg. and work your way up.  My daughter would love to give it a try as it could possibly help both of her conditions, so we are hoping maybe at her next POTS appointment seeing if she can give it a try. 

Good luck to you!


TBarry
New Member


Date Joined Apr 2010
Total Posts : 6
   Posted 4/25/2010 8:31 PM (GMT -7)   
no my doctors started me on 60mgs a day, he said with the amount of pain i am in he doesn't think it would help me much to move up slowly that he wants to try to as soon as possible get the pain under control.

MsBunky
Veteran Member


Date Joined Jan 2010
Total Posts : 1097
   Posted 4/26/2010 4:36 PM (GMT -7)   
I started out on 60 mgs a day, and it took just over a week for the side effects to slow down...the nausea was severe for me, and the sweats. I am not physically able to vomit, so being that nauseous is really awful for me. Once the side effects went away, I felt fine. I think the Cymbalta helps, but I am now on 60 mg, twice a day which is the highest dose, and we've added Cesamet to help increase the effects.

I take drugs to try and alleviate the hot flushes that are so severe for me. They cut the frequency, but not the intensity.

Hope you're feeling better!

Pam
Conditions: Fibromyalgia, Chronic Pelvic Pain, FAI, Reynauds, IBS, Interstitial Cystitis, Surgical Adhesions, Ophthalmic Migraines, Severe Hot Flashes (Surgical Menopause and drug related), plus physically unable to vomit due to Nissen, and I have extremely tiny veins...a joy for blood work or IV's)
Surgeries: Appendix, Uterus, Nissen Fundoplication for GERD, Left Ovary, Gallbladder, Right Ovary, TVT
Medications: Oxycontin, Tramacet, Cymbalta, Flexeril, Clonidine, Cesamet, plus Vitamin D and Multi-Vitamin daily


Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4648
   Posted 4/26/2010 5:09 PM (GMT -7)   
I'm glad to read the experiences with Cymbalta as my pain doc is considering putting me on it since I haven't tolerated much else. Zoloft gave me severe stomach pain lasting 24 hours. I got thoughts of suicide on Elavil. I'm maxed out on Tylenol, Mobic, taking all I want to of Neurontin and tramadol, and Vicodin stopped working. I don't want more opioids. Most of them give me severe nausea, so I can't take them.

If I agree to the Cymbalta at all I'll be sure to insist on the lowest dose to start. I can't vomit - Toupet Fundoplication.

I just got back from having a spinal block for the three slippping ribs that were broken loose in a car wreck lst summer. I'd like to get out of enough pain to get back on the tractor and get the mowing done if it ever stops raining.

Denise from the Burgh - I'm a few miles north. Is there any local support group you have heard of for fibro?
Alcie
 
 


GSDgirl
Veteran Member


Date Joined Mar 2010
Total Posts : 1286
   Posted 4/26/2010 5:22 PM (GMT -7)   
Alice if you mean me, email me.  On the left hand side click on the email thingy
Denise from Pittsburgh, Pa
 ***diagnosis: high blood pressure, gastritis, fibromyalgia, hepatitis (SVR),  disc problems in neck, depression, anxiety & stress
 ***meds: metroplol 25mg, zoloft 150mg, gabapentin 300mg 3x a day zocor , (soma, fioronal, tramadol, as needed).
 ***other supps: calcium, vit D 2,000-4,000 per, milk thistle, vit C &E, acidopholos (sp?),  
CO-Q 10,  flax or fish oil, ginsing, magnesium, B complex,
 


student94
New Member


Date Joined Apr 2010
Total Posts : 3
   Posted 4/27/2010 10:09 AM (GMT -7)   
Cymbalta has worked better than Zoloft or Lexapro. I had bad side effects the first 2 weeks or so I took, but ultimitaley it seems to have helped. I don't have fibro but I have RND, reflex nerovascular dystrophy, which is very similar.

To Denise and Alice I also live in the Pittsburgh! I would be interested in a local support group too, know of any?
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 2:08 AM (GMT -7)
There are a total of 2,735,781 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151435 registered members. Please welcome our newest member, Manny222.
134 Guest(s), 2 Registered Member(s) are currently online.  Details
Heatheranne87, Hibee


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer